High Wind, Parmer
- When
- June 6, 3:50 PM CST
- Where
- Parmer forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.530, -102.784 (the zone’s center; the record gives no point)
A strong storm system moved eastward over the Southern Plains on the 6th, and resulted in strong westerly winds and blowing dust over much of the region. Gusts became severe over Parmer County, with a 59 mph gust measured by the Texas Tech University West Texas Mesonet site near Friona shortly before 16:00 CST.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
A strong storm system moved eastward over the Southern Plains on the 6th, and resulted in strong westerly winds and blowing dust over much of the region. Gusts became severe over Parmer County, with a 59 mph gust measured by the Texas Tech University West Texas Mesonet site near Friona shortly before 16:00 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 6, 2:51 PM CST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 351 PM CDT WED JUN 6 2007 .SHORT TERM... ENOUGH THINNING IN HIGH CLOUDS WORKING ACROSS NORTHERN ZONES TO ALLOW DEEPER MIXING AND REACHING ADVISORY LEVELS. WILL LEAVE WIND ADVISORY IN EFFECT ACROSS NORTHERN ZONES. STILL MINIMAL OPPORTUNITY FOR THUNDERSTORMS ALONG A COUPLE SPOTS ON THE DRY LINE...ONE IN CONVERGENCE NORTH OF LAMESA...AND THE OTHER NEAR TERRAIN IN EASTERN PALO DURO CANYON AREA...RETAINED SLIM MENTION EARLY THIS EVENING. ALSO KEPT PATCHY BLOWING DUST ON THE CAP-ROCK AND ADDED FOR SOUTHERN ROLLING PLAINS. ALSO ADDED PATCHY SMOKE CHILDRESS COUNTY VICINITY OF A FIRE IN THAT AREA. OTHERWISE...LOOK FOR WINDS TO DROP AROUND SUNSET MOST OF THE AREA BUT MAY STILL BE RELATIVELY MIXED OVERNIGHT ALTHOUGH WITH GENERALLY LOWER DEWPOINTS. MINIMUMS TONIGHT SIMILAR TO LAST NIGHT...MAYBE A NOTCH HIGHER. THURSDAY LOOKS DRY AND MILD WITH DOWNSLOPE WEST TO SOUTHWEST WINDS DOMINATING AND MIXING DRY- LINE OFF TO THE EAST. MCQUEEN .LONG TERM... A COLD FRONT WILL QUICKLY SLIDE THROUGH THE SOUTH PLAINS EARLY FRIDAY. MOISTURE MAY BE SUFFICIENT FOR A STORM OR TWO ACROSS THE EXTREME SOUTHEAST ZONES...AND HAVE CRAFTED POP GRIDS AS SUCH. HOWEVER...THE MAIN IMPACT WILL BE COOLER TEMPERATURES WITH HIGHS FRIDAY ONLY IN THE UPPER 70S AND LOWER 80S FOR MOST LOCALES. THIS FRONT WILL THEN STALL AND RETURN NORTHWARD LATE FRIDAY/EARLY SATURDAY. ISENTROPIC UPGLIDE ALONG WITH ADVANCING MOISTURE WILL BRING A SLIGHTLY BETTER SHOT OF SHOWERS AND STORMS TO WEST TEXAS EARLY SATURDAY...THOUGH AMOUNTS STILL LOOK LIKE THEY WILL BE ON THE LIGHT SIDE. CONVECTION IS THEN EXPECTED TO REFORM OVER THE HIGHER TERRAIN OF NEW MEXICO SATURDAY AFTERNOON...BUT EXTENT/STRENGTH OF UPPER RIDGE TO THE SOUTHEAST WILL HAVE A SAY AS TO HOW FAR SOUTH AND EAST THESE STORMS CAN PROPAGATE...WITH PANHANDLES STILL MORE FAVORED. HAVE UPPED POPS TO LOW ORDER CHANCE /30 PERCENT/ ACROSS THE NORTHERN ZONES LATE SATURDAY WHILE MAINTAINING SLIGHT CHANCE ACROSS REMAINDER OF THE AREA. SHEAR AND INSTABILITY WOULD PROMOTE A STRONG/SEVERE STORMS IF THEY DO INDEED EXIST. BEYOND SATURDAY...MEDIUM RAND MODELS GENERALLY INDICATE A DEVELOPING UPPER LOW NEAR THE BAJA WITH AN UPPER LEVEL HIGH PERSISTING TO THE EAST AND SOUTHEAST OF THE REGION. HOWEVER...THERE ARE SOME DISCREPANCIES THAT CREEP INTO THE FORECAST ON THE EXACT HANDLING OF THE UPPER LOW...WITH THE DGEX MOST PROGRESSIVE...THE ECMWF LEAST PROGRESSIVE AND THE GFS SOMEWHERE BETWEEN. OBVIOUSLY...IF/WHEN THE UPPER DISTURBANCE APPROACHES FALLING HEIGHTS COMBINED WITH SUFFICIENT MOISTURE/INSTABILITY WOULD HEIGHTEN STORM CHANCES. GIVEN CURRENT UNCERTAINTY...HAVE DECIDED TO LEAVE RAIN CHANCES BELOW MENTIONABLE LEVELS BEYOND MONDAY. ALSO...HAVE SHIFTED SLIGHT THUNDER CHANCES TO THE WEST /ACROSS THE WESTERN ZONES/ SUNDAY AND MONDAY EVENING IN CLOSER PROXIMITY TO SURFACE TROUGH. STILL...PRECIPITATION CHANCES LOOK RATHER LOW WITH UPPER RIDGE ATTEMPTING TO EXERT ITSELF AND BETTER SOUTHWEST FLOW ALOFT LIKELY REMAINING OVER ARIZONA AND NEW MEXICO. TEMPERATURE SHOULD QUICKLY RECOVER TO AT OR ABOVE SEASONAL NORMS AFTER A COOL FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 57 88 52 77 58 / 0 0 10 10 20 TULIA 62 92 53 76 60 / 10 0 10 10 20 PLAINVIEW 65 93 54 77 63 / 10 0 10 10 20 LEVELLAND 63 93 59 80 65 / 10 0 10 10 20 LUBBOCK 66 93 59 79 65 / 10 0 10 10 20 BROWNFIELD 64 93 61 82 66 / 10 0 10 20 20 CHILDRESS 70 95 61 80 64 / 10 0 10 10 20 SPUR 68 95 61 83 66 / 10 0 20 10 20 ASPERMONT 70 94 69 86 66 / 10 0 20 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>032. && 05/23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1142 AM CDT WED JUN 6 2007 TXZ021>044-071645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1142 AM CDT WED JUN 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NON PRECIPITATION A TIGHT SURFACE PRESSURE GRADIENT WILL REMAIN OVER WEST TEXAS THROUGH THE DAY. AS THE CLOUD COVER THINS DURING THE AFTERNOON PORTIONS OF THE SOUTHERN PANHANDLE ALONG WITH THE NORTHERN SOUTH AND ROLLING PLAINS MAY SEE SOUTHERLY WINDS OF 30 TO 35 MPH. WIND GUSTS AROUND 50 MPH MAY OCCUR AT TIMES...ESPECIALLY NORTHWEST OF A MAPLE TO PLAINVIEW TO SILVERTON LINE. AREAS OF BLOWING DUST WILL OCCUR NEAR ANY OPEN FIELDS AND CONSTRUCTION SITES. VISIBILITIES MAY BE REDUCED TO LESS THAN 3 MILES AT TIMES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SUNDAY. SOME OF THE STORMS COULD BE SEVERE AS DAYTIME HEATING INTERACTS WITH INCREASING LOW LEVEL MOISTURE AND AN OLD FRONTAL BOUNDARY. NO HAZARDOUS WEATHER IS EXPECTED MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1208 PM CDT WED JUN 6 2007 TXZ033>044-070200- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN- GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE... PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST... JAYTON...ASPERMONT 1208 PM CDT WED JUN 6 2007 ...WIND AND DUST EXPECTED TODAY... A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM SWEEPING OUT ACROSS THE CENTRAL ROCKIES TODAY WILL GENERATE STIFF SOUTH TO SOUTHWEST WINDS ACROSS THE SOUTHERN PLAINS REGION. SUSTAINED WINDS WILL INCREASE TO 25 TO 30 MPH THIS AFTERNOON AND EARLY EVENING OVER THE SOUTHERN SOUTH PLAINS...ALONG WITH GUSTS REACHING 40 TO 45 MPH. THESE WINDS WILL CAUSE PATCHES OF BLOWING DUST THROUGHOUT THE SOUTH PLAINS REGION...WITH LOWEST VISIBILITIES ADJACENT TO UN-PLOWED OPEN FIELDS. MOTORISTS SHOULD BE ALERT TO LOCALLY VERY POOR VISIBILITIES ADJACENT TO OPEN FIELDS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 325 PM CDT WED JUN 6 2007 ...SUMMER LIKE TEMPERATURES FOR LUBBOCK... THE 3PM TEMPERATURE AT LUBBOCK AIRPORT WAS 91 DEGREES. THIS MAKES THE FIRST TIME THIS YEAR THAT THE TEMPERATURE IN LUBBOCK HAD REACHED 90 DEGREES OR BETTER. HOWEVER, NOTHING UNUSUAL AS THE RECORD HIGH FOR TODAY IS 106 DEGREES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 332 PM CDT WED JUN 6 2007 TXZ033>044-070200- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN- GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE... PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST... JAYTON...ASPERMONT 332 PM CDT WED JUN 6 2007 ...WIND AND DUST EXPECTED INTO THE EVENING... GUSTY SOUTH TO SOUTHWEST WINDS FROM 25 TO 30 MPH WILL CONTINUE ACROSS THE SOUTHERN SOUTH PLAINS AND SOUTHERN ROLLING PLAINS EARLY THIS EVENING...AS A VIGOROUS LOW PRESSURE SYSTEM MOVES OUT ACROSS THE NORTHERN ROCKIES. WIND GUSTS MAY REACH 40 TO 45 MPH AT TIMES UNTIL AROUND SUNSET. THESE WINDS WILL CAUSE PATCHES OF BLOWING DUST THROUGHOUT THE SOUTH PLAINS REGION...WITH LOWEST VISIBILITIES ADJACENT TO UNPLOWED OPEN FIELDS. MOTORISTS SHOULD BE ALERT TO LOCALLY VERY POOR VISIBILITIES ADJACENT TO OPEN FIELDS.
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31766.